Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 168, NWS Raleigh, NC

June 22, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2011, 12:15 AM EDT for 4 counties in North Carolina. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 12:15 AM EDT (04:15 UTC)
Expired
Jun 22, 2011, 12:57 AM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC

The radar

The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 12:30 AM EDTTSTM WND DMG2 Se Sanford, NCONE TREE WAS REPORTED DOWN ACROSS CEMETERY ROAD NEAR WEST FRAZIER DRIVE
Jun 22, 12:30 AM EDTTSTM WND DMG3 Sse Sanford, NCONE TREE WAS REPORTED DOWN ACROSS KENDALE DRIVE NEAR CEMETERY ROAD.
Jun 22, 12:30 AM EDTTSTM WND GST 51Ft Bragg Simmons Aaf, NCMEASURED WIND GUST AT FORT BRAGG OF 44 KTS.
Jun 22, 12:38 AM EDTTSTM WND DMG4 N Timberlake, NC911 CENTER REPORTED TREE DOWN ACROSS THE ROAD AT NURSERY ROAD AND HIGHWAY 27

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1052 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS52 KRAH 220415
SVRRAH
NCC051-085-093-105-220530-
/O.NEW.KRAH.SV.W.0168.110622T0415Z-110622T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  LEE COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 130 AM EDT

* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 9 MILES WEST OF
  TRAMWAY TO 11 MILES NORTH OF SILVER CITY TO 15 MILES SOUTHWEST OF
  ANTIOCH...OR ALONG A LINE EXTENDING FROM CARTHAGE TO 11 MILES EAST
  OF SOUTHERN PINES TO 7 MILES SOUTHEAST OF LAURINBURG...MOVING EAST
  AT 45 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTIOCH...
  TRAMWAY...GUM SPRINGS...
  SANFORD...SPRING LAKE...
  BONNIE DOONE...
  SEMINOLE...BROADWAY...
  WADE...VANDER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3519 7928 3521 7923 3517 7912 3520 7910
      3527 7922 3530 7919 3535 7927 3547 7936
      3559 7906 3553 7897 3558 7892 3552 7869
      3534 7853 3520 7865 3508 7867 3485 7853
      3483 7890 3495 7904 3483 7919 3483 7927
TIME...MOT...LOC 0415Z 259DEG 37KT 3540 7934 3515 7918
          3472 7933

$$

77
1 follow-up statement
629 
WWUS52 KRAH 220457
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1257 AM EDT WED JUN 22 2011

NCC051-085-093-105-220507-
/O.CAN.KRAH.SV.W.0168.000000T0000Z-110622T0530Z/
HOKE NC-CUMBERLAND NC-LEE NC-HARNETT NC-
1257 AM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR HARNETT...LEE...CUMBERLAND AND
EASTERN HOKE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3519 7928 3521 7923 3517 7912 3520 7910
      3527 7922 3530 7919 3535 7927 3547 7936
      3559 7906 3553 7897 3558 7892 3552 7869
      3534 7853 3520 7865 3508 7867 3485 7853
      3483 7890 3495 7904 3483 7919 3483 7927
TIME...MOT...LOC 0457Z 259DEG 37KT 3548 7882 3523 7866
          3480 7881

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:40 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 21, 11:40 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1140 PM EDT TUE JUN 21 2011

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BUILD ACROSS OUR REGION THIS EVENING
THROUGH WEDNESDAY BRINGING HOT CONDITIONS. A WEAKENING UPPER
TROUGH WILL APPROACH WESTERN NORTH CAROLINA LATE WEDNESDAY AND
THURSDAY WILL BRING ANOTHER ROUND OF LATE DAY THUNDERSTORMS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1125 PM TUESDAY...

COMPLEX FORECAST THIS AFTERNOON WITH WIDESPREAD SMOKE FROM WILDFIRES
AND CONTINUED DIFFICULTY WITH THE FORECAST OF CONVECTIVE INITIATION
AND EVOLUTION.

FIRST A WILDFIRE IN PENDER COUNTY THAT STARTED ON FRIDAY FROM A
LIGHTNING STRIKE ERUPTED ON MONDAY AND IS PRODUCING WIDESPREAD SMOKE
ACROSS THE COASTAL PLAIN AND TRIANGLE AREA. THE SMOKE ARRIVED WITH A
LIGHT SE FLOW OVERNIGHT AND A LOW MIXED LAYER. VISIBILITIES HAVE
BEEN AS LOW AS 1/2 OF A MILE AT KRWI AND 1 1/2 MILES AT KRDU. OUT
FLOW FROM SCATTERED THUNDERSTORMS HAVE HELPED TO IMPROVE
VISIBILITIES ACROSS THE TRIANGLE AREA BUT THIS MAY BE TEMPORARY. AS
WINDS SUBSIDE...VISIBILITIES WILL LIKELY DETERIORATE. THE SMOKE WILL
LIKELY BE THICKEST OVER SECTIONS OF
WAYNE...WILSON...JOHNSTON...HALIFAX...EDGECOMBE AND NASH COUNTIES.

CONVECTION FIRED THIS EVENING ALONG INSTABILITY AXIS AND HAS
MAINTAINED INTO THE LATE EVENING HOURS AS A WEAK MID-UPPER LEVEL
TROUGH LIFTS E-NE ACROSS EASTERN TN-NE GA INTO UPSTATE SC. WHILE AIR
MASS HAS BEEN WORKED OVER...BLENDED TOTAL PRECIP WATER SATELLITE
PRODUCT INDICATES PW VALUES AROUND 1.7 INCHES. DUE TO AVAILABLE
MOISTURE AND SLIGHT INSTABILITY...EXPECT SCATTERED CONVECTION TO
CONTINUE THROUGH MOST OF THE NIGHT...MORE SO SOUTH AND WEST VERSUS
NE. -WSS

ANOTHER HOT DAY IS EXPECTED ON WEDNESDAY WITH HIGHS IN THE MID 90S
TO NEAR 100. AFTN DEW POINTS ON WEDNESDAY RANGE IN THE MID 60S TO
NEAR 70. HOURLY APPARENT TEMP GRIDS SUGGEST THAT THE HEAT INDEX WILL
GENERALLY REMAIN BELOW 105 DEGREES AND SHOULD PRECLUDE THE NEED FOR
A HEAT ADVISORY. WILL HIGHLIGHT THE ELEVATED HEAT INDECIES WITH THE
HWO. EXPECT ANOTHER SHOT OF AFTN CONVECTION ON WED WITH
THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE AND PUSHING EAST
DURING THE EVENING. GREATEST CHANCES FOR PRECIP EXPECTED ACROSS THE
NW PIEDMONT. -BLAES

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 230 PM TUESDAY...

WEDNESDAY NIGHT:
THE VERTICALLY STACKED LOW CURRENTLY LOCATED ON THE IA/NE BORDER
WILL BE LOCATED IN WISCONSIN BY 00Z THU...MOVING OVER LAKE MICHIGAN
BY 12Z THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING
SOUTHEAST INTO THE OH/TN VALLEYS. THE H5 RIDGE CURRENTLY MOVING OVER
THE CAROLINAS/MID-ATLANTIC WILL MOVE OFFSHORE BY 12Z THU...WITH
STRENGTHENING SOUTHWEST FLOW ALOFT OVER CENTRAL NC. A WEAKENING
FRONTAL ZONE EXTENDING SOUTHWEST FROM THE LOWER GREAT LAKES INTO THE
TN VALLEY (ASSOC/W THE VERTICALLY STACKED LOW) WILL APPROACH THE
MID-ATLANTIC/NC LATE WED NIGHT...BUT SHOULD REMAIN WEST/NW OF
CENTRAL NC THROUGH 12Z THU. EXPECT ENOUGH LINGERING INSTABILITY TO
SUPPORT CONVECTION OVERNIGHT IN ASSOC/W ANY DISTURBANCES IN CYCLONIC
FLOW ALOFT...PRIMARILY THROUGH MIDNIGHT. AS SUCH...THE PRECIP
FORECAST WILL PRIMARILY DEPEND ON THE TIMING/LOCATION OF ANY WEAK
PERTURBATIONS. WILL KEEP A 30% CHANCE IN THE NW PIEDMONT THROUGH
MIDNIGHT...WHERE AFOREMENTIONED DISTURBANCES WOULD BE MORE LIKELY TO
TRACK...WITH A SLIGHT CHANCE (20%) ELSEWHERE. AFTER MIDNIGHT WILL
LOWER POPS TO 20% EVERYWHERE. WITH PARTLY TO MOSTLY CLOUDY SKIES...
EXPECT BALMY LOWS IN THE LOWER/MID 70S.

THURSDAY:
THE VERTICALLY STACKED LOW IS PROGGED TO SLOWLY MEANDER OVER THE
NORTHERN GREAT LAKES ON THU...WITH CONTINUED CYCLONIC FLOW ALOFT
OVER THE TN/OH VALLEYS AND MID-ATLANTIC/NC. GFS/NAM BUFR SOUNDINGS
DIFFER GREATLY ON THE THERMODYNAMIC PROFILE ACROSS CENTRAL NC ON
THU...WITH THE GFS SHOWING DRY/SUBSIDENT MID-LEVELS WITH A ~1.00"
PWAT...AND THE NAM SHOWING A MOIST PROFILE WITH PWAT VALUES ~1.85".
ADDITIONALLY...MOS GUIDANCE IS SHOWING A ~10F RANGE IN HIGH TEMPS...
WITH THE MAV INDICATING 95F AT RDU AND THE MET 85F. GIVEN THAT THE
GFS/NAM SHOW A SIMILAR HEIGHT/MSLP PATTERN OVER CENTRAL NC...THE
AFOREMENTIONED DIFFERENCE IN THERMODYNAMIC PROFILES COULD BE A
RESULT OF SHORTWAVES IN CYCLONIC FLOW ALOFT...OR RATHER THE DPVA
AHEAD OF/SUBSIDENCE IN THE WAKE OF SAID DISTURBANCES. HOWEVER...GFS
H85 TEMPS ARE ~3F WARMER OVER CENTRAL NC THAN THE NAM THU
AFTERNOON...WITH SIMILAR H85 WIND SPEED/DIRECTIONS ON BOTH MODELS.
THIS TREND IS NOT JUST LIMITED TO THE CAROLINAS...BUT MUCH OF THE
SOUTHEAST STATES AS WELL...AND IT IS DIFFICULT TO ASCERTAIN WHY.
WITH THE ABOVE IN MIND...WILL FORECAST A SLIGHT CHANCE (20%) OF
SHOWERS/STORMS...WITH CHANCES/COVERAGE MOST LIKELY DEPENDING ON THE
PRESENCE/TIMING OF DISTURBANCES IN CYCLONIC FLOW ALOFT...ALTHOUGH IF
GFS THERMODYNAMIC PROFILES ARE  ON THE RIGHT TRACK WE WOULD LIKELY
BE TOO DRY/CAPPED FOR ANY CONVECTION TO DEVELOP. GIVEN THE
AFOREMENTIONED UNCERTAINTY W/REGARD TO H85 TEMPS...WILL SPLIT THE
DIFFERENCE BETWEEN MOS GUIDANCE...WITH HIGHS IN THE LOWER 90S...OR
89-94F.

THURSDAY NIGHT:
THE VERTICALLY STACKED LOW WILL CONTINUE TO MEANDER OVER THE UPPER
GREAT LAKES AND SOUTHERN ONTARIO THU NIGHT...WITH CYCLONIC FLOW
ALOFT EXTENDING SOUTH OVER THE OH/TN VALLEYS INTO THE MID-ATLANTIC
AND CAROLINAS. PRECIP CHANCES WILL BE TIED ENTIRELY TO ANY
DISTURBANCES IN CYCLONIC FLOW ALOFT AND THE DEGREE OF INSTABILITY
LINGERING DURING THE OVERNIGHT HOURS. WILL CONTINUE A TOKEN 20%
CHANCE OF STORMS WITH LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

...PRECIP CHANCES EXPECTED TO INCREASE FRIDAY THROUGH
THE WEEKEND...

THE AFOREMENTIONED VERTICALLY STACKED CYCLONE OVER THE UPPER GREAT
LAKES AND SOUTHERN ONTARIO WILL BEGIN TO WEAKEN AND LIFT N/NE TOWARD
JAMES BAY ON FRI...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN
VALLEY...MID-ATLANTIC AND CAROLINAS...WITH A POSSIBILITY OF MORE
FOCUSED SHORTWAVE ENERGY APPROACHING CENTRAL NC FROM THE WEST FRI
EVE/NIGHT. AS A RESULT...EXPECT INCREASED PRECIP CHANCES ON FRI/FRI
NIGHT COMPARED TO PREVIOUS NIGHTS. WILL FCST 30-40% AT THIS TIME DUE
TO UNCERTAINTIES IN THE TIMING/EVOLUTION OF THE UPPER LEVEL
PATTERN...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGH TEMPS IN THE UPPER
80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S FRI NIGHT.

THROUGH THE WEEKEND INTO EARLY NEXT WEEK...EXPECT A STRENGTHENING H5
RIDGE OVER TX/MEXICO...A PERSISTENT H5 RIDGE OFFSHORE...AND WEAK H5
TROUGHING IN-BETWEEN OVER THE TN VALLEY...DEEP SOUTH AND CAROLINAS.
GIVEN SEASONAL BOUNDARY LAYER MOISTURE/INSTABILITY AND WEAK
TROUGHING ALOFT OVER AND JUST UPSTREAM OF CENTRAL NC...EXPECT
INCREASED CHANCES FOR SHOWERS/STORMS TO PERSIST THROUGH THE WEEKEND
INTO EARLY NEXT WEEK. WILL KEEP POPS NO HIGHER THAN 30% AT THIS TIME
DUE TO UNCERTAINTIES ASSOC/W THE UPPER LEVEL PATTERN. EXPECT
HIGH/LOW TEMPS NEAR NORMAL...UPPER 80S TO LOWER 90S AND UPPER 60S TO
LOWER 70S. -VINCENT

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 745 PM TUESDAY...

COMPLEX FORECAST SITUATION THIS EVENING THROUGH EARLY WEDNESDAY
AFTERNOON WITH SMOKE AND POTENTIAL CONVECTION.

SMOKE FROM WILDFIRES IN SOUTHEASTERN NC WILL CONTINUE TO SPREAD INTO
CENTRAL NC...ADVERSELY AFFECTING VSBYS AND CIGS...MAINLY AT
KRDU/KRWI. EXPECT VSBYS AND CIGS TO IMPROVE SLIGHTLY THIS EVENING
BEFORE THE COLLAPSE OF THE BOUNDARY LAYER TONIGHT RESULTS IN
CONTINUED VSBYS AND CIGS RESTRICTIONS (OUTFLOW FROM CONVECTION COULD
POTENTIAL DISPERSE SOME OF THE SOME ISSUE THOUGH). POOREST
CONDITIONS ARE EXPECTED AT KRDU THROUGH THIS EVENING AND THEN
SHIFTING EAST TOWARD KRWI. THINK WE MAY SEE A SOME IFR OR LIFR
VISBYS FROM THE SMOKE COMBINED WITH THE LOW LEVEL MOISTURE AT KRWI
AROUND SUNRISE.

IN ADDITION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
SEA BREEZE... PIEDMONT TROUGH... AND HIGHER TERRAIN LATE THIS
AFTERNOON INTO THE EVENING. EXPECT SOME STORMS MY AFFECT KGSO/KINT
ALONG WITH ONGOING CONVECTION AT KFAY. CANNOT RULE OUT A STORM OR
TWO AT KRDU AND KRWI AS WELL... GENERATED OFF OF OUTFLOW FROM STORMS
NEAR KFAY. ANY STORMS THAT DO AFFECT ANY TAF SITES HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL... ALONG
WITH IFR/LIFR CONDITIONS.

OUTSIDE OF SMOKE...MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY WITH
ANOTHER ROUND OF AFTERNOON CONVECTION POSSIBLE.

OUTLOOK...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THURSDAY INTO THE WEEKEND WITH LOCALLY REDUCED VSBYS
AND CIGS. OTHERWISE...VFR CONDITIONS ARE FORECAST. -BLAES

&&

.CLIMATE...
TEMPERATURE RECORDS FOR JUNE 21-23:

RDU

DATE        |   MAX T    YEAR  | HIGH MIN  YEAR
------------------------------------------------
WED JUN 22  |   100      1981  |   77      1981
THU JUN 23  |   100      1986  |   73    2010/1996

GSO

DATE        |   MAX T   YEAR   | HIGH MIN  YEAR
------------------------------------------------
WED JUN 22  |    99     1933   |   75      1981
THU JUN 23  |    97     1988   |   73      2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS/BLAES
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...BSD/BLAES
CLIMATE...KC
Hazardous weather outlook, Jun 21, 1:57 PM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT TUE JUN 21 2011

NCZ024-025-040>042-076>078-088-089-221800-
ORANGE-DURHAM-CHATHAM-WAKE-JOHNSTON-LEE-HARNETT-WAYNE-CUMBERLAND-
SAMPSON-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA
THROUGH TONIGHT. THE SMOKE WILL BE THICK AT TIMES. THE SMOKE WILL
REDUCE VISIBILITIES AND IMPACT THOSE SENSITIVE TO AIR QUALITY
ISSUES.

HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ021>023-038-039-073>075-083>086-221800-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-HOKE-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS AND MOVE INTO THE WESTERN PIEDMONT LATE THIS AFTERNOON
AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.

HEAT INDICES WILL RANGE BETWEEN 95 AND 100 DEGREES FOR A SHORT
TIME THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-026>028-043-221800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA
THROUGH TONIGHT. THE SMOKE WILL REDUCE VISIBILITIES AT
TIMES AND COULD IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES.

HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jun 21, 10:10 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             2 SSE SEVEN LAKES       35.24N  79.57W
06/21/2011  M1.00 INCH       MOORE              NC   PUBLIC

            QUARTER SIZE HAIL REPORTED IN WEST END.

&&

EVENT NUMBER RAH1100850

ELLIS
Special weather statement, Jun 21, 10:27 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT TUE JUN 21 2011

NCZ084-220330-
RICHMOND-
1027 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND COUNTY THROUGH 1130
PM EDT...

AT 1027 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ROCKINGHAM...OR ABOUT OVER ROCKINGHAM...MOVING NORTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EAST ROCKINGHAM...
ROCKINGHAM...HAMLET...DOBBINS HEIGHTS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3480 7992 3485 7990 3490 7985 3499 7988
      3515 7961 3512 7957 3509 7958 3506 7957
      3506 7950 3504 7946 3499 7958 3493 7958
      3490 7956 3485 7963 3482 7962 3481 7969
      3480 7969
TIME...MOT...LOC 0227Z 243DEG 9KT 3492 7979

77
Special weather statement, Jun 21, 10:44 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT TUE JUN 21 2011

NCZ008>011-026>028-041>043-078-089-221000-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH...
SMITHFIELD...WILSON...GOLDSBORO...CLINTON
1044 PM EDT TUE JUN 21 2011

...SMOKEY CONDITIONS WILL CONTINUE OVERNIGHT...

SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL LINGER OVER SECTIONS
OF THE COASTAL PLAIN AND EASTERN PIEDMONT THROUGH THE OVERNIGHT
HOURS INTO EARLY WEDNESDAY MORNING. VISIBILITY AT TIMES WILL DROP
BELOW A MILE ALONG AND EAST OF I-95 WITH POCKETS OF VISIBILITY
NEAR A HALF MILE. GUSTY WINDS OUT AHEAD OF THUNDERSTORMS OVER THE SOUTHERN
PIEDMONT AND SANDHILLS MAY TEMPORARILY IMPROVE CONDITIONS.
HOWEVER...ONCE THE WINDS SUBSIDE...THE SMOKE WILL BECOME
CONCENTRATED ONCE AGAIN AND RESULT IN POOR VISIBILITY.

MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING OVERNIGHT IN
AREAS EAST OF HIGHWAY 1. THIS INCLUDES I-95 FROM BENSON TO ROANOKE
RAPIDS....AND I-40 FROM RALEIGH TO NORTHEAST OF CLINTON. SIMILAR
TO FOG...LOW BEAM HEADLIGHTS WILL WORK BEST IN THE SMOKEY AREAS.
Special weather statement, Jun 21, 11:41 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1141 PM EDT TUE JUN 21 2011

NCZ038-039-074-075-220445-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-
1141 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MOORE...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 1245 AM EDT...

AT 1140 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DENTON...OR ABOUT 12 MILES SOUTHEAST OF LINWOOD...MOVING EAST AT 25
MPH. OTHER STRONG STORMS WILL CONTINUE TO DEVELOP OVER THIS AREA
THROUGH 100 AM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DENTON...MARTHA...
ULAH... ASHEBORO... FRANKLINVILLE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
STAY INDOORS AND STAY AWAY FROM THE WINDOWS.

&&

LAT...LON 3588 8038 3590 8003 3590 7955 3564 7955
      3552 7956 3551 7955 3549 7955 3547 8014
TIME...MOT...LOC 0340Z 252DEG 20KT 3563 8014

GIH
Local storm report, Jun 21, 11:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1154 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND DMG     POLKTON                 35.01N  80.20W
06/21/2011                   ANSON              NC   911 CALL CENTER

            911 CENTER REPORTED MULTIPLE POWER LINES DOWN IN
            POLKTON

&&

EVENT NUMBER RAH1100851

ELLIS
Local storm report, Jun 21, 11:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     MCFARLAN                34.81N  79.98W
06/21/2011                   ANSON              NC   911 CALL CENTER

            911 CENTER REPORTED MULTIPLE TREES DOWN IN THE MCFARLAN
            AREA

&&

EVENT NUMBER RAH1100852

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:02 PM EDTSevere Thunderstorm WarningRAHJohnston43 min
Jun 21, 8:09 PM EDTSpecial Weather StatementRAHRichmond66 min
Jun 21, 8:30 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Wake45 min
Jun 21, 8:32 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore43 min
Jun 21, 8:35 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore, Richmond, Scotland40 min
Jun 21, 8:56 PM EDTFlash Flood WarningRAHHoke, Moore3 hr
Jun 21, 9:01 PM EDTSevere Thunderstorm WarningRAHWake16 min
Jun 21, 9:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Montgomery, Moore, Richmond and 1 more61 min
Jun 21, 9:16 PM EDTSpecial Weather StatementRAHGranville, Person59 min
Jun 21, 9:37 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Scotland38 min
Jun 21, 9:57 PM EDTSpecial Weather StatementRAHMontgomery63 min
Jun 21, 10:02 PM EDTSevere Thunderstorm WarningRAHAnson31 min
Jun 21, 10:06 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond, Stanly39 min
Jun 21, 10:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett61 min
Jun 21, 10:27 PM EDTSpecial Weather StatementRAHRichmond63 min
Jun 21, 10:40 PM EDTFlash Flood WarningRAHCumberland, Sampson4 hr
Jun 21, 10:52 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly53 min
Jun 21, 11:17 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Montgomery, Moore, Richmond, Scotland73 min
Jun 21, 11:41 PM EDTSpecial Weather StatementRAHDavidson, Randolph64 min
Jun 22, 12:32 AM EDTSpecial Weather StatementRAHAlamance, Guilford, Randolph43 min
Jun 22, 12:45 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake25 min
Jun 22, 12:56 AM EDTSevere Thunderstorm WarningRAHAlamance, Guilford35 min
Jun 22, 4:14 PM EDTSpecial Weather StatementRAHRichmond, Scotland61 min
Jun 22, 4:54 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland66 min
Jun 22, 5:34 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland56 min
Jun 22, 5:45 PM EDTAreal Flood AdvisoryRAHScotland3 hr
Jun 22, 6:19 PM EDTSevere Thunderstorm WarningRAHSampson56 min
Jun 22, 6:42 PM EDTSpecial Weather StatementRAHHarnett, Johnston63 min
Jun 22, 7:01 PM EDTSpecial Weather StatementRAHCumberland44 min
Jun 22, 7:16 PM EDTSpecial Weather StatementRAHSampson74 min
Jun 22, 7:43 PM EDTSpecial Weather StatementRAHJohnston62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.